Numerische Mathematik

, Volume 104, Issue 2, pp 177–203

A Tikhonov-based projection iteration for nonlinear Ill-posed problems with sparsity constraints


DOI: 10.1007/s00211-006-0016-3

Cite this article as:
Ramlau, R. & Teschke, G. Numer. Math. (2006) 104: 177. doi:10.1007/s00211-006-0016-3


In this paper, we consider nonlinear inverse problems where the solution is assumed to have a sparse expansion with respect to a preassigned basis or frame. We develop a scheme which allows to minimize a Tikhonov functional where the usual quadratic regularization term is replaced by a one-homogeneous (typically weighted ℓp) penalty on the coefficients (or isometrically transformed coefficients) of such expansions. For (p < 2), the regularized solution will have a sparser expansion with respect to the basis or frame under consideration. The computation of the regularized solution amounts in our setting to a Landweber-fixed-point iteration with a projection applied in each fixed-point iteration step. The performance of the resulting numerical scheme is demonstrated by solving the nonlinear inverse single photon emission computerized tomography (SPECT) problem.

Copyright information

© Springer-Verlag 2006

Authors and Affiliations

  1. 1.Johann Radon Institute for Computational and Applied Mathematics (RICAM)Austrian Academy of SciencesLinzAustria
  2. 2.Konrad–Zuse–Zentrum für Informationstechnik Berlin (ZIB)Berlin-DahlemGermany

Personalised recommendations